MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BORIC ACID SODIUM BORATE/FORMATE C&S URINE TUBE; CULTURE MEDIA, NON-PROPAGATING TRANSPORT

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BORIC ACID SODIUM BORATE/FORMATE C&S URINE TUBE; CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Catalog Number 364958
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Report 1 of 2: it was reported during use of bd vacutainer® boric acid sodium borate/formate c&s urine tube, an unspecified number of tubes are not reseating on their automated instrument (copan wasp) ; caps are loose and causing spills.There was no health impact or consequences reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.D9: device available for evaluation: yes.H3: device eval by manufacturer? yes.D9: returned to manufacturer on: 21-jan-2025.Investigation summary: bd received customer return samples (sent directly to franklin lakes) for investigation.100 retention samples were visually inspected with no issues identified.Additionally, 10 retain samples were functionally tested for stopper function and no issues were observed: no issues with closure assembly being loose or separating after functional testing.Additionally, factors that may contribute to stopper function were evaluated through a clinical study to verify the design of the device met it¿s intended use.The result of the study showed that the device performed as expected and we were unable to determine any external contributor to this reported issue.The additional testing was performed at franklin lakes: both customer¿s samples and retained samples from lot# 4043778, exp aug 31, 2025 were tested to characterize stopper pull-out force, and both samples passed bd performance requirements with no stopper shield separation.8 contaminated samples were also sent from the customer, but lot number cannot be identified due to double labelling (customer¿s label over bd label).Bd does not have a procedure to test contaminated samples, so these samples were not tested.Design of experiments were performed to study potential factors influencing the stopper pull-out at the customer's site.Lot # 3227753 (exp feb 28, 2025) and lot # 4212945, (exp jab 31, 2026) from the customer¿s site, a fresh lot (lot #4346731, exp jun 30, 2026) pulled from bd distribution center and a competitor¿s lot were tested in the study.Investigation conclusion: bd and competitor¿s tube have similar range of pullout force while bd has a tighter confidence interval.Lot # 4212945 has a lower pullout force, while it remains within bd specification.There have not been any other complaints on this lot as of april 2, 2025.Slightly off-centered alignment and higher recap force from the instrument could make lot #4212945 perform sub-optimally.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode stopper function/loose stopper.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® BORIC ACID SODIUM BORATE/FORMATE C&S URINE TUBE
Common Device Name
CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21265527
Report Number1917413-2025-00026
Device Sequence Number17277731
Product Code JSM
UDI-Device Identifier50382903649582
UDI-Public(01)50382903649582(11)240212(17)250831(10)4043778
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K024240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2025
Device Catalogue Number364958
Device Lot Number4043778
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown